Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from POTS syndrome and neurogenic hypertension - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 528 Questions
Doctor :   Hi
How may I help you today?
User :   Did you receive my question or should I repeat it here?
Doctor :   Are you there? Please proceed with your query?
Doctor :   please retype your query
Doctor :   please sign out and sign in again. as we are facing technical problems
User :   I have neurogenic hypertension which is labile and also have pots syndrome. I have recorded some readings which are as low as 74/39 and 77/37 with ectopics beats. Is this unsafe, other readings are within normal ranges
Doctor :   are these your blood pressure reading ?
User :   Yes they are as I have my own machine which is calibrated with my Dr. I add that I do take hypertensive drugs
Doctor :   ok
Doctor :   do you have any symptoms when you take these reading?
Doctor :   symptoms like dizziness, sweating, blackouts, etc ?
Doctor :   Also can you tell me your medications?
User :   Not really I just feel odd. I take doxasosin, metropolol amlopidine.
Doctor :   OK
Doctor :   Have you checked your heart rate , along with the above readings?
Doctor :   Do you find these medications helpful in improving your symptoms and also your lifestyle?
User :   Yes, if sitting down they range between63 and 89
Doctor :   how are the readings when you stand up ? and do u mean your symptoms have improved?
User :   Yes they do improve my lifestyle. I can have much higher readings and also much lower. I had a spell in ITU with an arterial drip which showed 236 systolic and 120 diastolic and much lower when I lay down. Now it can be more often or not lower.
Doctor :   In case you are feeling good, inspite of these low BP readings , & high heart rate, it would be fine. As in your condition POTS , since your heart is pumping very fast, there will be less time for the heart to fill during rest , and the BP can be lower.
Doctor :   ok, so according to me, if you feel good, then these readings would be ok.
Doctor :   BUT please monitor for any symptoms, like dizziness, fatigue, sweating, throbbing headache, and call the emergency services or your relatives for help.
User :   Good that is wanted to hear! I am enjoying August without seeing anyone of my numerous specialists in London, but was concerned with these low readings which are new.
Doctor :   Please continue monitoring your BP, as you are doing so far.
Doctor :   Good for you,
Doctor :   I hope you continue enjoying in the future as well.
Doctor :   Do u have any other questions for me?
User :   Thank you for your help. I am due another 24hr BP in September but of course they never pick up the odd ones that is why I chatted to you.
Doctor :   you are absolutely welcome.
User :   You can imagine why I am with Autonomic unit at the National! Also have had microvascular decompression of an ectactic loop of my vetebral artery in Nov 2008. Have you heard of that?
Doctor :   yes i have
Doctor :   are u there with me?
User :   Yes
Doctor :   Do u have any other questions for me?
User :   I have never heard of this health care magic. Do you all work for it full time or are you in practice at a hospital or gp practice?
Doctor :   there are a lot of doctors, who work full time
User :   Thanks and good bye
Doctor :   as well we are in clinical practice at major hospitals as well
Doctor :   Thanks for consulting me here
Bye for now

Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor